Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 62, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2013, 3:03 PM PDT for Clark County, Nevada. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 3:03 PM PDT (22:03 UTC)
- Expired
- Jul 22, 2013, 5:00 PM PDT
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186
WGUS55 KVEF 222203
FFWVEF
NVC003-230000-
/O.NEW.KVEF.FF.W.0062.130722T2203Z-130723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 PM PDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 500 PM PDT.
* AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTHEAST OF WILLOW
CREEK CAMPGROUND...OR 7 MILES NORTHWEST OF MT. CHARLESTON. THE
STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 156 LEE CANYON ROAD...
STATE ROUTE 158 DEER CREEK ROAD NEAR THE INTERSECTION WITH LEE
CANYON ROAD...
COLD CREEK...
COLD CREEK ROAD...
WILLOW CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3657 11564 3647 11547 3631 11564 3631 11570
3642 11579
$$
WOLCOTT2 follow-up statements
069
WGUS75 KVEF 222304
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
404 PM PDT MON JUL 22 2013
NVC003-230000-
/O.CON.KVEF.FF.W.0062.000000T0000Z-130723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
404 PM PDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR WEST
CENTRAL CLARK COUNTY...
AT 357 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE RAIN HAD ENDED OVER THE WARNED AREA. HOWEVER...RUNOFF FROM
EARLIER RAINS MAY STILL BE FLOWING ALONG LEE CANYON...DEER
CREEK...AND COLD CREEK ROADS THROUGH 500 PM.
LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 156 LEE CANYON ROAD...
STATE ROUTE 158 DEER CREEK ROAD NEAR THE INTERSECTION WITH LEE
CANYON ROAD...
COLD CREEK...
COLD CREEK ROAD...
WILLOW CREEK CAMPGROUND.
OTHER RURAL AREAS OF WESTERN CLARK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3657 11564 3647 11547 3631 11564 3631 11570
3642 11579
$$
WOLCOTT702
WGUS75 KVEF 222354
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
454 PM PDT MON JUL 22 2013
NVC003-230001-
/O.EXP.KVEF.FF.W.0062.000000T0000Z-130723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
454 PM PDT MON JUL 22 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR WEST CENTRAL
CLARK COUNTY...
RAIN HAS ENDED OVER THE NORTHEASTERN SIDE OF THE SPRING MOUNTAINS.
HOWEVER...RUNOFF FROM EARLIER RAINS MAY STILL BE FLOWING ALONG LEE
CANYON...DEER CREEK...AND COLD CREEK ROADS. TRAVELERS AND THOSE
ENJOYING OUTDOOR RECREATIONAL ACTIVITIES SHOULD BE AWARE OF THE
POTENTIAL FOR WATER OVER ROADWAYS...OR WASHED OUT ROADS. NEVER DRIVE
THROUGH FLOOD WATERS...TURN AROUND DON'T DROWN!
LAT...LON 3657 11564 3647 11547 3631 11564 3631 11570
3642 11579
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 10:05 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 22, 10:05 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 AM PDT MON JUL 22 2013 .SYNOPSIS...A MOIST SOUTHEASTERLY FLOW WILL CONTINUE TO ENHANCE MONSOONAL MOISTURE TODAY...PROVIDING ADDITIONAL FUEL FOR THUNDERSTORMS AND THE THREAT OF FLASH FLOODING. MORE ORGANIZED STORM CELLS COULD PRODUCE ISOLATED SEVERE WINDS IN SOME AREAS. THUNDERSTORM COVERAGE WILL DECREASE MID TO LATE WEEK AS SOME DRYING TAKES PLACE...ESPECIALLY OVER THE SOUTHWESTERN REGION OF THE FORECAST AREA. AN INCREASE IN STORMS COULD OCCUR AGAIN NEXT WEEKEND. && .UPDATE...THE CIRCULATION ROTATING UP THROUGH CENTRAL CALIFORNIA SHOULD PROVIDE DYNAMIC SUPPORT FOR CONVECTION OVER MUCH OF INYO COUNTY CALIFORNIA AND NEARBY ESMERALDA/CENTRAL NYE COUNTIES IN NEVADA. THE FLASH FLOOD WATCH WAS EXPANDED TO INCLUDE THESE ZONES AND THE ENTIRE FORECAST AREA IS NOW UNDER A WATCH THROUGH 11 PM THIS EVENING. THE 12Z LAS VEGAS SOUNDING SHOWED A PWAT VALUE OF 1.62 INCHES AND CONSIDERABLE DESTABILIZATION DURING THE PAST 12 HOURS WITH ONLY A WEAK CAP JUST ABOVE 700 MB. STEERING FLOW WILL BE TOWARD THE WEST OVER THE NORTHERN HALF OF THE AREA AND TO THE NORTHWEST OVER THE SOUTHERN HALF. A BROAD BAND OF CLOUDS ACROSS MOHAVE AND CLARK COUNTIES SHOULD SUPPRESS HEATING BUT IT WILL NOT TAKE MUCH TO GET CONVECTION FIRING OVER THE MOUNTAINS. ANY OUTFLOW BOUNDARY INTERACTION THAT COMES INTO PLAY COULD KEEP CONVECTION GOING WELL INTO THIS EVENING. NEED TO KEEP AN EYE ON OUR ZONES NEAR CENTRAL NEVADA LATE THIS EVENING AND OVERNIGHT AS THE LATEST HIGH RES MODELS INDICATE EXTENSIVE ORGANIZED CONVECTION MOVING EAST TO WEST IN THE CONVERGENCE ZONE ACROSS THAT AREA. && .PREV DISCUSSION... 255 AM PDT MON JUL 22 2013 .SHORT TERM...THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL IMPULSE ROTATING NORTHWARD OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING WITH DRY AIR WRAPPING AROUND THE EAST/NORTHEAST SIDE OF IT. THERE IS NEARLY TWO INCH SATELLITE DERIVED PWAT VALUES WITHIN THE AREA UNDER THIS DRY SLOT OVER SOUTHERN SAN BERNARDINO COUNTY...SUGGESTING DEEP LAYER MOISTURE IN THE LOW TO MID LEVELS. THE ONE INCH PWAT LINE ACCORDING TO THIS SAME SATELLITE PRODUCT EXTENDS ALMOST ENTIRELY THROUGH THE FORECAST AREA. DESPITE THE MOISTURE LADEN AIRMASS AND A TRIGGERING MECHANISM NEARBY...THE ONLY ACTION IN TOWN CURRENTLY IS SCATTERED THUNDERSTORMS IN SOUTHERN MOHAVE COUNTY. THIS WILL LIKELY CHANGE AFTER SUNRISE AND DAYTIME HEATING IS ADDED TO THE EQUATION. THE CIRCULATION ALONG THE SO CAL COAST IS FORECAST TO CONTINUE NORTH THROUGH THE DAY PROVIDING SUPPORT FOR STORM DEVELOPMENT AND POSSIBLY ENHANCING IT OVER THE WESTERN PORTIONS OF THE CWA. WILL NEED TO WATCH THIS CLOSE TO SEE IF THE REMAINING WESTERN ZONES NEED TO BE ADDED TO THE WATCH. HIGH PRESSURE OVER NORTHERN CALIFORNIA SHIFTS EAST TO NORTHERN NEVADA TODAY PUTTING AN END TO SEVERAL DAYS OF A NORTHEAST STEERING FLOW INTO THE LAS VEGAS VALLEY AND TURNING THE FLOW SOUTHERLY INSTEAD. THUS WILL NEED TO START LOOKING TO THE SOUTH THIS AFTERNOON FOR STORM DEVELOPMENT AND ASSOCIATED OUTFLOW BOUNDARIES. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MOST OF THE AREA TODAY BASED ON THE FACT THAT ANY STORM THAT FORMS IN THIS MOIST AND UNSTABLE ATMOSPHERE WILL HAVE THE POTENTIAL TO UNLOAD VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. MOIST...UNSTABLE CONDITIONS REMAIN ACROSS MUCH OF THE AREA TUESDAY HOWEVER...NO APPARENT TRIGGER IS FORECAST BY THE MODELS AND THE FLOW BECOMES A LITTLE LESS FAVORABLE FOR WIDESPREAD CONVECTION. BASED ON THIS...WILL NOT EXTEND THE WATCH INTO TUESDAY AT THIS TIME. BELOW NORMAL TEMPS CONTINUE TODAY AND MONDAY BUT HOW FAR BELOW WILL DEPEND ON HOW MUCH CLEARING THERE IS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS STILL INDICATING THAT WE SHOULD SEE A DECREASE IN THE COVERAGE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY WITH RAINFALL RATES FOR STORMS COMING DOWN AS WELL. THE NEXT INFLUX OF MOISTURE RETURNS TO CLARK...LINCOLN...ERN SAN BERNARDINO AND MOHAVE COUNTIES OVER THE WEEKEND. AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST AND ENTRANCE REGION OF JETSTREAM OVER THE AREA MAY MAKE FOR ANOTHER INTERESTING WEEKEND. MORE FAVORABLE SHEAR ENVIRONMENT WOULD LEAD TO BETTER ORGANIZED THUNDERSTORMS. LOOKING PAST SUNDAY...MODELS IN GOOD AGREEMENT SHOWING A STRONGER TROUGH ACROSS THE PAC NW WITH MONSOON MOISTURE BEING SCOURED OUT OF SRN NV AND SE CA ON MONDAY...AND FROM NW AZ TUESDAY. IF MODELS VERIFY...THIS FITS WELL WITH DOCUMENTED LAS VEGAS MONSOON CLIMATOLOGY SHOWING A BREAK FROM MONSOON MOISTURE TYPICALLY BETWEEN LATE JULY AND EARLY AUGUST. INHERITED TEMPERATURES LOOKED FINE BUT DID MAKE SOME TWEAKS TO LOWER DWPTS LATE IN THE PERIOD. && .AVIATION...FOR MCCARRAN...SOUTHERLY WINDS UP TO 10KTS TODAY WITH FEW-SCT CLOUDS AROUND 10K FEET AND BKN CLOUDS AOA 14K FEET. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH GUSTY...ERRATIC WINDS AND HEAVY RAIN. STORMS ARE POSSIBLE IN ALL APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. WINDS WILL GENERALLY BE SOUTHERLY AT AROUND 10 KTS...BUT STRONGER AND ERRATIC NEAR THUNDERSTORMS. CIGS 8-10K FEET WHERE STORMS DEVELOP OTHERWISE...AOA 14K FEET. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ014>022. AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001>003-036. CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ519>527. && UPDATE...ADAIR PREV DISCUSSION...SALMEN/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 22, 3:37 AM PDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 337 AM PDT MON JUL 22 2013 AZZ001>003-036-CAZ522>527-NVZ015>022-230515- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 337 AM PDT MON JUL 22 2013 /337 AM MST MON JUL 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 10 PM THIS EVENING... HEAVY RAIN FROM THUNDERSTORMS REMAINS THE PRIMARY CONCERN TODAY AND THIS EVENING. NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY CONTAIN FLOWING WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY MAKE THOSE ROADS IMPASSABLE. BURN AREAS FROM RECENT FIRES WILL BE ESPECIALLY PRONE TO FLASH FLOODING AND DEBRIS FLOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AREAL COVERAGE OF THUNDERSTORMS WILL GRADUALLY DECREASE FROM TUESDAY THROUGH FRIDAY. THE POTENTIAL OF HEAVY RAIN FROM STORMS WILL DECREASE AS WELL. NEXT WEEKEND MAY BE ACTIVE AGAIN AS ANOTHER SURGE OF MONSOON MOISTURE RETURNS TO CLARK...LINCOLN...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-230515- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 337 AM PDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SOME STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AREAL COVERAGE OF THUNDERSTORMS WILL GRADUALLY DECREASE FROM TUESDAY THROUGH SUNDAY. THE POTENTIAL OF HEAVY RAIN FROM ANY STORM WILL DECREASE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:27 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 4 hr |
| Jul 22, 12:53 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 67 min |
| Jul 22, 1:05 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Jul 22, 1:24 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 111 min |
| Jul 22, 1:58 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 62 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.